Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Has prostate cancer. PSA down, CEA up. Denotes colorectal cancer?

My fiance has prostate cancer . We just ran his b/w again today and his PSA is down from .77 to .55 in 2 months but his CEA is up to 13.9. The highest it has ever been is when first diagnosed 2 and half years ago; 6.9. After prostatecomy and radiation , it has hovered around 1.9. The last time CEA was run was 13 months ago so it jumped from 1.9 to 13.9 in a year. Is this a sign of new cancer; colorectal?
Asked On : Sun, 9 Sep 2012
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General Surgeon 's  Response
Apr 2013
Hi and welcome to Healthcare magic.Thank you for the query.
CEA is a marker for colorectal carcinoma but also some other conditions can cause its elevation,this is not very specific and this is usually used in following patients with confirmed colorectal carcinoma.. This is just slight elevation and i dont think you should be worried, but I suggest to do colonoscopy just to rule this out.
Wish you good health. Regards
Answered: Wed, 17 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor